MAUDE Adverse Event Report: ARTHREX, INC. TENO SCRW,BIO-COMP; BONE FIXATION SCREW/PLATE

ARTHREX, INC. TENO SCRW,BIO-COMP; BONE FIXATION SCREW/PLATE
Model Number TENO SCRW,BIO-COMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 6/21/2024 it was reported by a sales representative via email that an ar-1547bc biocomposite tenodesis screw was implanted during a tibialis anterior tendon transfer procedure on (b)(6) 2024.The surgeon whip-stitched the tibialis anterior tendon, then drilled through the bone with a 2.4 mm guide pin and reamed with a 4.0 mm reamer.The surgeon docked the tendon and inserted the ar-1547bc biocomposite tenodesis screw.Upon releasing the hold on the patient's foot, the tendon snapped.The surgeon stated the screw cut through the tendon and removed the screw.The patient's tissue quality was healthy.To complete the repair, the surgeon re-whip-stitched the graft docked into the bone socket and tied sutures over a 12 mm button.
 
Event or Problem Description
Additional information: the part number for the screw used to complete the case successfully was an ar-8922 12mm suture button.Minimal additional time was added to the case to repass the tendon into the bone socket.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on visual analysis of the ar-1547bc, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to failure to ensure the screw sits flush with the cortex as per flexor digitorum longus tendon transfer with dx button and tension-slide technique.

Brand Name
TENO SCRW,BIO-COMP
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19709222
Report Number1220246-2024-06675
Device Sequence Number16928161
Product Code HWC
UDI-Device Identifier00888867018778
UDI-Public00888867018778
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberTENO SCRW,BIO-COMP
Device Catalogue NumberAR-1547BC
Device Lot Number13674392
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown